Alert archive / Kentucky / Freeze Warnings in 2021

Freeze Warning 3, NWS Paducah, KY

April 2, 20216 counties in Indiana; 16 counties in Kentucky; 9 counties in Illinois

NWS Paducah, KY issued this freeze warning at Apr 2, 2021, 2:15 PM CDT for 6 counties in Indiana; 16 counties in Kentucky; 9 counties in Illinois. It took effect at Apr 3, 2021, 2:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 2, 2021, 2:15 PM CDT (19:15 UTC)
In effect from
Apr 3, 2021, 2:00 AM CDT
Expired
Apr 3, 2021, 9:00 AM CDT
In force
7 hr
Issued by
NWS Paducah, KY
All 31 counties

Edwards County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Pope County, IL, Saline County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Caldwell County, KY, Calloway County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Henderson County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY

The radar

The Evansville,IN radar (KVWX), 72 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -125 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1496 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-125 m²/s²
0-3 km storm-relative helicity
-75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

387 
WWUS73 KPAH 021915
NPWPAH

URGENT - WEATHER MESSAGE
National Weather Service Paducah KY
215 PM CDT Fri Apr 2 2021

ILZ076>078-082-083-086-087-090-091-INZ081-082-085>088-KYZ007>022-
030930-
/O.NEW.KPAH.FZ.W.0003.210403T0700Z-210403T1400Z/
Wayne IL-Edwards-Wabash-Hamilton-White-Saline-Gallatin-Pope-
Hardin-Gibson-Pike-Posey-Vanderburgh-Warrick-Spencer-Livingston-
Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-Union KY-Webster-
Hopkins-Christian-Henderson-Daviess-McLean-Muhlenberg-Todd-
Including the cities of Fairfield, Albion, Mount Carmel, 
McLeansboro, Carmi, Harrisburg, Shawneetown, Golconda, 
Elizabethtown, Fort Branch, Petersburg, Poseyville, Evansville, 
Boonville, Rockport, Smithland, Benton, Murray, Marion, 
Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, 
Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, 
and Elkton
215 PM CDT Fri Apr 2 2021

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY...

* WHAT...Sub-freezing temperatures as low as 30 degrees expected.

* WHERE...All of southwest Indiana, areas of southeast Illinois
  located east of Interstate 57, and areas of west Kentucky 
  located east of US Highway 45. 

* WHEN...From 2 AM to 9 AM CDT Saturday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ILZ075-080-081-084-085-088-089-092>094-KYZ001>006-MOZ076-086-087-
100-107>112-114-030930-
/O.NEW.KPAH.FR.Y.0001.210403T0700Z-210403T1400Z/
Jefferson-Perry IL-Franklin-Jackson-Williamson-Union-Johnson-
Alexander-Pulaski-Massac-Fulton-Hickman-Carlisle-Ballard-
McCracken-Graves-Perry MO-Bollinger-Cape Girardeau-Wayne MO-
Carter-Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
Including the cities of Mount Vernon, Pinckneyville, 
West Frankfort, Carbondale, Murphysboro, Herrin, Jonesboro, 
Vienna, Cairo, Mound City, Metropolis, Hickman, Clinton, 
Bardwell, Wickliffe, Paducah, Mayfield, Perryville, Marble Hill, 
Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, 
Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid
215 PM CDT Fri Apr 2 2021

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY...

* WHAT...Temperatures as low as 32 degrees will result in frost 
  formation.

* WHERE...All of southeast Missouri, areas of southwest Illinois
  located along and west of Interstate 57, and areas of west 
  Kentucky located along and west US Highway 45. 

* WHEN...From 2 AM to 9 AM CDT Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

DWS
1 follow-up statement
149 
WWUS73 KPAH 030228
NPWPAH

URGENT - WEATHER MESSAGE
National Weather Service Paducah KY
928 PM CDT Fri Apr 2 2021

ILZ076>078-082-083-086-087-090-091-INZ081-082-085>088-KYZ007>022-
031400-
/O.CON.KPAH.FZ.W.0003.210403T0700Z-210403T1400Z/
Wayne IL-Edwards-Wabash-Hamilton-White-Saline-Gallatin-Pope-
Hardin-Gibson-Pike-Posey-Vanderburgh-Warrick-Spencer-Livingston-
Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-Union KY-Webster-
Hopkins-Christian-Henderson-Daviess-McLean-Muhlenberg-Todd-
Including the cities of Fairfield, Albion, Mount Carmel, 
McLeansboro, Carmi, Harrisburg, Shawneetown, Golconda, 
Elizabethtown, Fort Branch, Petersburg, Poseyville, Evansville, 
Boonville, Rockport, Smithland, Benton, Murray, Marion, 
Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, 
Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, 
and Elkton
928 PM CDT Fri Apr 2 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
SATURDAY...

* WHAT...Sub-freezing temperatures as low as 30 degrees expected.

* WHERE...All of southwest Indiana, areas of southeast Illinois 
  located east of Interstate 57, and areas of west Kentucky 
  located east of US Highway 45.

* WHEN...From 2 AM to 9 AM CDT Saturday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ILZ075-080-081-084-085-088-089-092>094-KYZ001>006-MOZ076-086-087-
100-107>112-114-031400-
/O.CON.KPAH.FR.Y.0001.210403T0700Z-210403T1400Z/
Jefferson-Perry IL-Franklin-Jackson-Williamson-Union-Johnson-
Alexander-Pulaski-Massac-Fulton-Hickman-Carlisle-Ballard-
McCracken-Graves-Perry MO-Bollinger-Cape Girardeau-Wayne MO-
Carter-Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
Including the cities of Mount Vernon, Pinckneyville, 
West Frankfort, Carbondale, Murphysboro, Herrin, Jonesboro, 
Vienna, Cairo, Mound City, Metropolis, Hickman, Clinton, 
Bardwell, Wickliffe, Paducah, Mayfield, Perryville, Marble Hill, 
Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, 
Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid
928 PM CDT Fri Apr 2 2021

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
SATURDAY...

* WHAT...Temperatures as low as 32 degrees will result in frost 
  formation.

* WHERE...All of southeast Missouri, areas of southwest Illinois 
  located along and west of Interstate 57, and areas of west 
  Kentucky located along and west US Highway 45.

* WHEN...From 2 AM to 9 AM CDT Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this freeze warning went out at Apr 2, 10:29 AM CDT, 3 hours 46 minutes earlier.

Area forecast discussion, Apr 2, 10:29 AM CDT, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1029 AM CDT Fri Apr 2 2021

.UPDATE...
Issued at 1024 AM CDT Fri Apr 2 2021

Updated the forecast to expire the Freeze Warning and make tweaks
to the TAFs (see Aviation section below).

&&

.SHORT TERM...(Today through Sunday night)
Issued at 352 AM CDT Fri Apr 2 2021

Ongoing Freeze Warning appears on track, so plan no change to
coverage and expiration time this morning. In the review of the
gridded forecast for Saturday morning, decided against the
issuance of frost and freeze headlines, given the extremely
short period (an hour or less) and overall coverage of frost
and/or freezing temperatures near sunrise on Saturday. For the
remainder of the short term period, kept close to the NBM
initialization for the sensible weather elements.

.LONG TERM...(Monday through Thursday)
Issued at 352 AM CDT Fri Apr 2 2021

Little operational change for the time period from Monday through
Wednesday with respect to temperatures and the timing of the
onset of precipitation. NBM has been fairly consistent in this
regard.

Made some minor tweaks, mainly upward, for PoPs and Weather for
the remainder of the extended forecast period. The model
dispersion in the NBM appears to lower obvious enhancement to
rainfall chances for mesoscale environment with the northern
stream low development late in the period.

&&

.AVIATION...
Issued at 1024 AM CDT Fri Apr 2 2021

Updated the TAFs at all terminals to increase ESE winds to 5-10
kts through the rest of the afternoon. A few gusts to around 15
kts are possible at times as well. VFR conditions still expected.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&

UPDATE...DWS
SHORT TERM...Smith
LONG TERM...Smith
AVIATION...DWS
Hazardous weather outlook, Apr 2, 8:59 AM CDT, 5 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
859 AM CDT Fri Apr 2 2021

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-031400-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
859 AM CDT Fri Apr 2 2021

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

Flooding continues on several points on area rivers. Please refer
to the latest flood statements for details.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A chance of thunderstorms is forecast Wednesday and Thursday. It
is too early to determine if any storms will reach strong to
severe limits at this time.

Flooding continues on several points on area rivers. Please refer
to the latest flood statements for details

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

DWS

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 2:15 PM CDTFrost AdvisoryPAHBallard, Carlisle, Fulton, Graves, Hickman, McCracken19 hr

Nearby

Freeze Warnings in Kentucky, 2021Freeze Warnings in Illinois, 2021Freeze Warnings in Indiana, 2021Every freeze warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.